MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP

TORNIER INC PERFORM HUMERAL HEAD IMPACTOR TIP
Catalog Number MWM054
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the peg broke off of the trial and the impactor tip broke in half.
 
Additional Manufacturer Narrative
Should additional information become available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Reportability update: investigation results have concluded that the device showed signs of a crack instead of breakage.This event is no longer reportable.Should any changes occur, a supplemental report will be provided.Corrections: b5 executive summary: d9 returned to manufacturer on.The reported event was confirmed since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following.The received device shows signs of extensive usage as evident by wear marks and deformed edges.The impactor tip is cracked near the end where the impactor handle connects with the tip.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation the root cause was attributed to a combination of user and design related issues.There are multiple reasons causing this failure first by improper usage and second can be its intended use.As a device that is manufactured of plastic and incurs numerous impactions resulting into breakage as noted in this complaint can be expected.A design improvement is in progress to prevent the recurrence of the alleged failure.If any further information is provided the complaint report will be updated.
 
Event or Problem Description
It was reported that during a primary surgery, the peg cracked on the cortiloc trial and the impactor tip broke in half.

Brand Name
PERFORM HUMERAL HEAD IMPACTOR TIP
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21610769
Report Number0001649390-2025-00159
Device Sequence Number7756379
Product Code HWA
UDI-Device Identifier00846832082964
UDI-Public(01)00846832082964(11)230209(10)CV0123039
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM054
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer04/30/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown